# SDR 99ZZZX2398

- Difficulty date: June 7, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2441A
- Make and model: Piper PA-38-112
- Aircraft serial: 3878A0691
- System (JASC): 2710 · Aileron Control System
- Part: Rod End
- Part number: 452860
- Condition: Broken
- Location: Aileron
- Stage of operation: NR
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

DURING FLIGHT, LT AILERON WOULD NOT RESPOND TO CONTROLS.  FOUND AFT LT ROD END BROKEN AT AFT SIDE OF LOCKNUT AND BEARING END FROZEN AND IMMOVABLE, EVEN AFTER REMOVAL.  PILOT NOTICED AILERONS LOCKED ON GROUND WITH SEAT BELTS WITH LEFT AILERON DOWN POSITION WHEN TIED DOWN.  ALSO, ROD END LOWER HALF WAS CORRODED.  SUBMITTER RECOMMENDED NOT TO LOCK AILERONS IN THIS POSITION CAUSING OXYGEN TO BUILD-UP AROUND ROD END.
